Skip to Content

Trazodone - how many side effects do you realy get,like weight gain ,water retention headaks ets?

Responses (13)

Anonymous 20 Mar 2012

Hello ebeny. I've listed a few of the common, normal side effects to taking Trazodone. Some of the users experienced DROWSINESS, up to 41%. CONSTIPATION, 7.6% --- HEADACHES, 19.8%--- DIZZINESS,28%--- BLURRED VISION, 14.7%--- FATIQUE,11.3%--- DRY MOUTH, 33.8%. Not everyone will go through one or any of these side effects. Regards, pledge

Anonymous 20 Mar 2012

Trazodone is not known as a drug where one gains weight. In clinical studies, 5.7% of users reported weight as a loss. Not a gain.

bumblebee90 20 Mar 2012

Good afternoon Pledge. Just made pancakes for brunch. Saved you one. I make the best. And a cup of coffee or tea? Have a great afternoon. I'm going to keep enjoying this weather while I can. It sure is nice. Take care then. Ruth :)

smileyhappy 20 Mar 2012

Hi ebeny,

I myself have no side effects with Trazodone.
Hope your'e the same.


franklin8905 20 Mar 2012

I take Trazodone for sleep... and it works well for that. I have had headaches with it but that is about the only side effect I have had. This is one pill that I have not had much problems with. Hope you won't having any lasting problems either. There are so few medications out there that don't have awhole lot of side effects. Good Luck.

Cloak291 20 Mar 2012

Franklin - Did you get my note back today? Somehow it is not posting. I tried sending you a private question but it says that you are not available for private questions...

Cloak291 20 Mar 2012

I think you have to add me as a friend before I can send you a question. That is what I did with you.

franklin8905 21 Mar 2012

Cloak291 - try it now.

GretchenWenrich 30 Mar 2012

I have been taking Trazodone since september 2011 but am now getting weaned off of it because of starting Cymbalta. At first I would get the stuffy nose and a heavy headed feeling but those went away with time. I did gain about 20lbs but I also have hypothyroidism so that could be why I gained it so easily. My hypothyroidism is controlled with meds but it could still be a factor in the weight gain... though my Dr. (not the one who prescribed it) told me that Trazadone can cause weight gain.

lilspeach1 8 Sep 2014

Good luck!! I was on cymbalta for several years, and had to stop taking it due to other health conditions. I got a new doc. and they begged me to start cymbalta again. I began a months regimen. Only to find that it made me so sick I could barely get out of bed!! That is when I began taking trazadone. It was the answer for me! I started at a pretty high dosage of 400mg a night, after a while I have reduced my dose to 150mg a night. Initially I was drowsy and heavy headed with a few headaches. I have recently lost 90lbs due to bilinary dyskinesia and have not had any problems keeping the weight off. I hope this helps someone!!

Giovannina 14 May 2015

The worst experience in my anxiety-stricken life. Cymbalta - never, ever again!

pegasi9 31 Mar 2012

Trazadone has minimal side effects, in my experience. One that I couldn't handle, though, was the "Trazadone Hangover." Meaning that the following morning, I felt like I had tied one on the night before. I suffer from insomnia as well as fibro. My psychiatrist has me trying a somewhat new anti-psychotic for sleep. It's called Saphris. I am taking 5 mgs. It's sublingual. My doctor said to place the tablet in my cheek. I tried it last night got the first time. It worked! Also, I play relaxation music to sleep by.

Anonymous 3 Jun 2012

Hello Fellow members: I'm Abby,

I have a long medical history... I can't get into it right now. I'm looking into finding a new drug that treats either anxiety or depression. I'm more looking for something that helps for the anxiety I am currently on Atian, Risperdal, Lamitcal... they all help it's the fact is it seems to me should be another medication, what I should be aware of?

Thank you for the advance.

coloresue 23 Nov 2015

You need to post this as a new question so many people can see this and answer you. You've got this under somebody else's question where it won't be seen much.

Anxiety: Ativan, Tranzene/clorazepate, Klonopin/clonazepam, xanax all work for anxiety but in different ways. The drawback is that you will have memory problems down the road. Some antidepressants and other drugs help with anxiety.
Here's a link on this site for 57 drugs for anxiety:

Naturally they all have side effects and each will affect you differently. This is a large topic and one you need to take up with your Dr. or ask a more specific question of the people of this site. Best of luck to you.

Scottmd 5 Nov 2012

The benefits are far greater then the risk of say weight gain. I do believe that the patient who gained 20lbs was correct when she attributed it to her thyroid condition. And to the last post ask your provider about Clonapin. Similar to Xanax but you don't get that intense high and then it wears off. This just "chills" you out as my 14yr old daughter explains to me. If I take 1 then I can sleep for 12 hrs straight. Hope some of this helps.

pickles503 18 Nov 2013

Hey there Ebeny.
I did a little research on Trazadone. The only side effects that you mentioned are headaches. Weight gain and water retention weren't mentioned as a side effect.
I take it and I haven't had any problems at all, but that doesn't mean you won't. Check with your health care professional to see if it's the right med for you.
May you have Faith. Hope and Love,

HES1988 23 Aug 2015

I have been on it for three days. I'm sure that isn't enough time to really take the full effect, but I've had insane water retention, constipation, and the "hangover" feeling. I know it's water retention because I drink a lot of water during the day and these past three days I haven't used the restroom as much. And I can tell by my scale that is what's happening. They next morning I need massive amounts of coffee to wake up and the struggle to push myself through a high intense work out and has been hard as well. I feel slightly drunk through out the whole day and my eyes seemed glazed over. I thought about cutting my 150mg in half and just taking the half but my struggle is staying asleep. I would be afraid it would cut my rim cycle short and I wouldn't be getting the right amount of sleep. I will say to, that this medication gives me some strange dreams.

PepperM 23 Aug 2015

HES1988 try taking you meds a little earlier at night. I've been on Trazadone for years. I had the same problem waken up. Slowly I had to take my meds earlier each night until I was able to wake up without the grogginess. Im doing great on it now

bigprettygirl69 25 Feb 2016

I too have been on Trazodone for a little over a month. I feel like I have been drinking as well. I usually have to drink four cups of coffee, otherwise I cannot seem to fully wake up. I only take the 50 mg but it makes me sleep upwards of 13 hours, but a half dose I only sleep about 6 hours. My doctor took me off of the lunesta because of the dementia precursor and my family history and memory loss. I have noticed that I cannot seem to get enough to eat. I will binge each for at least an 2 hours. I want to be taken off of them. With my heart condition I should not be gaining more weight.

Pmac4242 22 Nov 2015

I've gained 6.5 pounds in 3 days. All I want to do is eat 20 hours a day. The dizziness is pretty intense but will give it a week more.

Florydory 24 May 2016

I have been using trazadone for ten months. I take 50 milligrams for sleep. One pleasant side effect was a strong increase in sex drive. But that went away in about two weeks. One thing that did not go away is blurred vision. I cannot read at all without glasses now. Also, I noticed immediately that it gave me the short term memory of a carrot! I was so desperate from insomnia that I did not care, but I am going to try weaning myself off once I stop smoking and overusing caffeine which is probably the biggest factor in the insomnia.

Malford 25 May 2016

I've been taking Trazadone for a few months now for insomnia. I steadily increased from 25 to 150 mg to find just the right dose to put me to sleep and keep me asleep. I also have fibro so deep, restorative sleep is a problem. As long as I put my head down and shut my eyes, I'm asleep in about 10 minutes after taking it and I sleep all night. I feel more rested which I love. However, I've noticed an increased appetite and subsequent weight gain. My stomach actually growls constantly. I take no other medications and very little caffeine in the morning if any at all. I've also noticed slightly swollen feet and ankles at times, the occasional blood vessel in my eye that burst overnight and some dull headaches. None of these are enough to make me go back to only sleeping a couple of hours a night (no matter what I tried) but I'm not happy about the weight. I'll just have to summon a little willpower, get some healthy snacks and exercise more.

burrellrobinson1 13 Jul 2016

I have been taking Trazadone for a little over 5 years. I take it religiously for sleep. In the last 2 years I've noticed weight gain, but because I get the munchies after taking it, then go to bed. The secret is to that is: shut off the lights as soon as you take it! Other than that, I've had no side effects.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions